MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER

ARROW INTERNATIONAL INC. ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER
Model Number IPN036821
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The complaint is reported as: tip of dilators bent and severe kinking with stainless steel wire in kit.It was reported two dilators used on the same patient for a right subclavian vein central line attempt.After the user pulled the second dilator out that was bent, the user decided to abandon the pci and instead put an arrow 18ga long catheter over it 10.5cm in length.No patient injury reported.No medical intervention required.
 
Additional Manufacturer Narrative
(b)(4).The customer did not return a complaint sample; however, they supplied a photo showing multiple components from a psi kit.Visual analysis revealed that the guide wire was inserted through the dilator and was kinked.A device history record review was performed with no evidence to suggest a manufacturing related cause.The ifu provided with the kit informs the user, "although the incidence of spring-wire guide failure is extremely low, practitioner should be aware of the potential for breakage if undue force is applied to the wire".The report that the guide wire kinked was confirmed through examination of the customer supplied photo.The image showed the guide wire was inserted through the dilator and was kinked; however, the actual complaint sample was not returned for evaluation.A device history record review was performed with no evidence to suggest a manufacturing related cause.The probable cause of guide wire/dilator resistance cannot be determined based upon the information provided and without the actual complaint sample returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTI-LUMEN/PSI KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12585260
Report Number9680794-2021-00508
Device Sequence Number17052029
Product Code DYB
UDI-Device Identifier30801902122248
UDI-Public30801902122248
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberIPN036821
Device Catalogue NumberAK-21142-SK
Device Lot Number13F21D0327
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1